Jump to content

Midodrine Questions


delphicdragon
 Share

Recommended Posts

For those of you on Midodrine, I've got a couple questions. I started it yesterday, hoping it would help with the fatigue I experience. 2.5 mg every 4 hours. Took the first dose without a problem around 9am. No side effects other than an increase in energy. Took the second dose around 1pm. Noticed a feeling like my head was asleep. Which was strange, but nothing out I couldn't live with. But, I had way more energy and was able to function normally - which was great. Took the third around 5:30 - again felt the tingling in my head. This lasted about 2 hours. I was really liking the Midodrine because I was standing from about 9:30am to 2:00pm with very little fatigue. My BP was stable at 120/80 standing, when it usually drops out.

The medicine started wearing off around 9:30/ 10:00 and I crashed hardcore. I felt like I was about to have a seizure, even though I was laying down. I couldn't think. I got a severe headache; which I still had this morning.

Now I'm scared to take the medication again. Does midodrine usually take this much getting used to? Should I give it another shot? Am I not metabolizing it correctly? I'm really confused and really scared.

Also, my bottle says take with a full glass of water. I know I didn't do this - so maybe a lot of this was from dehydration. Thoughts? Help!

Sara

Link to comment
Share on other sites

Hi Sara,

I occasionally get the tingling in my head with the midodrine. I do not experience a headache with it. It has helped me tremendously. I haven't noticed it having an effect on my fatigue though. I take 10 mg at 8:30, 12:30, & 4:30. I take another 5 mg at 8:30. I don't get home from work till 11:30 PM. It has not had a big effect on my BP either though. Good luck.

Elizabeth

Link to comment
Share on other sites

I've been on Midodrine since Feb and I still get the tingling, scratchy feeling. It's been such a big help with the fatigue etc for me that I've learned to live with the side effects. Sometimes I suspect it adds to the migraines I already get but it's too inconsistent for me to be sure of that.

Link to comment
Share on other sites

I have been on it over a year and still get the tingling feeling. I can generally ignore it at this point. I wouldn't say it has done wonders with my energy level, though.

It seems you are benefitting from it so you may have to learn how your body is reacting and play around with dosing and timing a little.

Link to comment
Share on other sites

Hi Sara,

It is normal to get a tingly feeling on your head/scalp while taking Midodrine. This side effect may go away or lessen over time.

You said that you had less fatigue while on the Midodrine. Does that mean that you did more on the day you took it? If you were more active than normal that could explain the crash that you had at night. I know that when I have better days I will push myself to do more than I usually do, and then I crash come evening because my body isn't used to doing so much "work."

I don't always take midodrine with a full glass of water. My medicine bottle has never said to do so. There are times that I haven't taken it with more than a tiny sip of water, and I've been fine.

I hope that your body is able to adjust to the midodrine, and I hope that it will help you.

Rachel

Link to comment
Share on other sites

Thanks everyone for your advice!

I started the Midodrine again today. Am just doing a half a pill - so no tingly head but also not a lot of energy increase. I'm going to stay on this dose for a while and then slowly up it (maybe after a week) I think I did too much last time and that had a huge role in my crash. Actually was about an hour late in taking my last pill, I noticed it in my heartrate but didn't feel like my body was shutting down - which was good.

Wish me luck and continued success.

Sara

Link to comment
Share on other sites

Sara,

I also take midodrine, and have since August. It still gives me a tingly scalp sometimes. I did not notice a dramatic improvement in symptoms, but definitely feel it if I am late taking a dose - once I added the MCAD meds, the two seem to be working together to gradually help. As long as it's not doing anything bad, give the midodrine some time - and let us know what happens. Good luck.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...